Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 20, 2025, 7:28 PM CDT for Sharkey County, Yazoo County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2025, 7:28 PM CDT (00:28 UTC)
- Expired
- May 20, 2025, 7:56 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:45 PM CDT | TSTM WND DMG | 4 E Yazoo City, MS | A few trees were down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 15.1
The text
As transmitted.
489
WFUS54 KJAN 210028
TORJAN
MSC125-163-210130-
/O.NEW.KJAN.TO.W.0092.250521T0028Z-250521T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
728 PM CDT Tue May 20 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Yazoo County in central Mississippi...
Central Sharkey County in west central Mississippi...
* Until 830 PM CDT.
* At 728 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cary, or near Rolling Fork, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Holly Bluff around 735 PM CDT.
Yazoo City and Tinsley around 750 PM CDT.
Little Yazoo around 800 PM CDT.
Benton around 805 PM CDT.
Myrleville around 810 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3291 9093 3292 9092 3293 9092 3290 9018
3266 9021 3266 9022 3267 9023 3266 9025
3266 9028 3265 9029 3275 9094
TIME...MOT...LOC 0028Z 275DEG 36KT 3283 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
194 follow-up statements
127
WWUS54 KJAN 210032
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
732 PM CDT Tue May 20 2025
MSC125-163-210130-
/O.CON.KJAN.TO.W.0092.000000T0000Z-250521T0130Z/
Yazoo MS-Sharkey MS-
732 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
YAZOO AND CENTRAL SHARKEY COUNTIES...
At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Holly Bluff, or 7 miles southeast of Rolling Fork,
moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Holly Bluff around 735 PM CDT.
Yazoo City and Tinsley around 755 PM CDT.
Little Yazoo around 805 PM CDT.
Benton and Myrleville around 810 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 9018 3266 9021 3266 9022 3267 9023
3266 9025 3266 9028 3265 9029 3278 9092
3285 9089 3293 9083
TIME...MOT...LOC 0032Z 275DEG 34KT 3283 9080
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19572
WWUS54 KJAN 210041
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
741 PM CDT Tue May 20 2025
MSC125-163-210130-
/O.CON.KJAN.TO.W.0092.000000T0000Z-250521T0130Z/
Yazoo MS-Sharkey MS-
741 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
YAZOO AND SOUTHEASTERN SHARKEY COUNTIES...
At 740 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holly Bluff, or 10 miles southeast of Rolling Fork,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Holly Bluff around 745 PM CDT.
Tinsley around 800 PM CDT.
Yazoo City around 805 PM CDT.
Little Yazoo around 810 PM CDT.
Myrleville around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 9018 3266 9021 3266 9022 3267 9023
3266 9025 3266 9028 3265 9029 3276 9084
3284 9080 3292 9071
TIME...MOT...LOC 0040Z 283DEG 25KT 3280 9074
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19249
WWUS54 KJAN 210053
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
753 PM CDT Tue May 20 2025
MSC125-210103-
/O.CAN.KJAN.TO.W.0092.000000T0000Z-250521T0130Z/
Sharkey MS-
753 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR SOUTHEASTERN SHARKEY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for central and
west central Mississippi.
&&
LAT...LON 3275 9072 3275 9070 3276 9069 3277 9069
3278 9071 3285 9068 3291 9056 3290 9018
3266 9021 3266 9022 3267 9023 3266 9025
3266 9028 3265 9029 3274 9073
TIME...MOT...LOC 0053Z 275DEG 36KT 3279 9059
$$
MSC163-210130-
/O.CON.KJAN.TO.W.0092.000000T0000Z-250521T0130Z/
Yazoo MS-
753 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
YAZOO COUNTY...
At 753 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Holly Bluff, or 11 miles southwest of
Yazoo City, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Yazoo City, Little Yazoo, and Tinsley around 800 PM CDT.
Benton and Myrleville around 810 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3275 9072 3275 9070 3276 9069 3277 9069
3278 9071 3285 9068 3291 9056 3290 9018
3266 9021 3266 9022 3267 9023 3266 9025
3266 9028 3265 9029 3274 9073
TIME...MOT...LOC 0053Z 275DEG 36KT 3279 9059
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19518
WWUS54 KJAN 210056
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
756 PM CDT Tue May 20 2025
MSC163-210106-
/O.CAN.KJAN.TO.W.0092.000000T0000Z-250521T0130Z/
Yazoo MS-
756 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR CENTRAL YAZOO COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight CDT for central and
west central Mississippi.
&&
LAT...LON 3275 9072 3275 9070 3276 9069 3277 9069
3278 9071 3285 9068 3291 9056 3290 9018
3266 9021 3266 9022 3267 9023 3266 9025
3266 9028 3265 9029 3274 9073
TIME...MOT...LOC 0054Z 275DEG 36KT 3279 9055
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 20, 7:08 PM CDT, 20 minutes earlier.
Area forecast discussion, May 20, 7:08 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Jackson MS 708 PM CDT Tue May 20 2025 ...New AVIATION... .DISCUSSION... Issued at 315 PM CDT Tue May 20 2025 Through tonight: The scenario continues to unfold as expected with a capped warm sector that is heating up strongly well ahead of an approaching cold front. Storms including some supercells have developed from northern LA to eastern AR/nrn MS, and they are just outside of our forecast area. Given that the mixing layer depth has just about peaked now, it may take some time for a tornado threat to ramp up, so damaging wind gusts and large hail should be the primary threats. By early to mid this evening, as the storms become more organized, we will see the severe threats peak over north central to northeast MS, including for tornadoes with effective low level shear expected to maximize in that area and time frame. The lift associated with the front will be less as you go south, which makes storm coverage and the overall storm threat more conditional, especially south of the I-20 corridor late tonight. There has been little change to timing and hazards. /EC/ Wednesday through Monday: Cyclonic northwest flow aloft around a large northeast CONUS trough will bring drier and slightly cooler conditions to the forecast area making for more comfortable conditions through late week. As is often the case this time of year, less humidity is a very temporary condition, and the heat and humidity will begin to build back in this weekend along with rain chances. It looks like stormy conditions will peak late Sunday and perhaps intol Monday ahead of a seasonably strong cold front pushing south into the area. /EC/ && .AVIATION... (00Z TAFS) Issued at 706 PM CDT Tue May 20 2025 Outside of a few TSRA crossing the area tonight ahead of a cold front, VFR conditions will prevail through the forecast period. Surface wind will shift to a more northerly direction following the cold front passage from northwest to southeast overnight. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 86 63 88 / 50 0 0 0 Meridian 65 86 61 90 / 60 0 0 0 Vicksburg 62 86 63 89 / 30 0 0 0 Hattiesburg 72 91 65 93 / 20 0 0 0 Natchez 64 87 64 90 / 30 0 0 0 Greenville 61 85 63 86 / 20 0 0 0 Greenwood 61 85 62 86 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/
In the hours before
Local storm report, May 20, 5:26 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
526 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg 4 SSE Jennie 33.20N 91.26W
05/20/2025 Chicot AR Storm Chaser
Tree downed across southbound lane of US 65.
Possible tornado.
&&
DLLocal storm report, May 20, 5:33 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
533 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tornado 4 SSE Jennie 33.21N 91.26W
05/20/2025 Chicot AR Storm Chaser
Several snapped trees near Chicot Junction.
&&
DLLocal storm report, May 20, 5:51 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
551 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Tstm Wnd Dmg 5 NNW Snyder 33.36N 91.66W
05/20/2025 Ashley AR Emergency Mngr
Power line down.
&&
CELocal storm report, May 20, 6:42 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tornado 6 WSW Jennie 33.21N 91.37W
05/20/2025 Chicot AR Public
Numerous groups of powerlines down at
highway 160 & bill young.
&&
OAJSpecial weather statement, May 20, 6:57 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
657 PM CDT Tue May 20 2025
LAZ024-026-210045-
Concordia LA-Catahoula LA-
657 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES THROUGH 745 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manifest, or 10 miles west of Harrisonburg, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wallace Ridge and Manifest around 700 PM CDT.
Jonesville and Harrisonburg around 705 PM CDT.
Wildsville around 710 PM CDT.
Frogmore around 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
Louisiana.
&&
LAT...LON 3182 9201 3177 9158 3151 9170 3161 9201
TIME...MOT...LOC 2356Z 282DEG 26KT 3172 9199
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SWLocal storm report, May 20, 7:06 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
706 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg 4 ESE Foote 33.07N 90.96W
05/20/2025 Washington MS Law Enforcement
Tree down along Hwy 436 at Beargarden Rd.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 54 min |
| May 20, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 32 min |
| May 20, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 61 min |
| May 20, 8:16 PM CDT | Special Weather Statement | JAN | Adams | 44 min |
| May 20, 8:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 20, 8:26 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| May 20, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 67 min |
| May 20, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 46 min |
| May 20, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 57 min |
| May 20, 9:52 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 39 min |
| May 20, 10:35 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 40 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.